Jump to content

Photo

Sexual Pleasure On Accutane

accutane side effect sex

4 replies to this topic

#1 SarahsSkin27

SarahsSkin27

    New Member

  • Members
  • Posts & Likes
    Posts: 10
    Likes: 0
About Me
  • Gender:Female
  • Location:UK
  • Joined: 11-October 12

Posted 30 November 2012 - 04:35 PM

Hey,

I've noticed that after starting accutane, my pleasure during sex has pretty much gone. Like i cant feel anything good at all.

I watched a docmentary on BBC 3 the other day called "Dying for Clear Skin" and there was a guy on it who was on accutane and completely lost his ability to get erections and enjoy sex permanently.

I just wanted to know if it's possible for this to happen to girls and if anyone has experienced this too?

Thank you!

Sarah

#2 Michelle Reece

Michelle Reece

    Skin care fanatic and scientific stickler

  • Veteran Members
  • Posts & Likes
    Posts: 877
    Likes: 133
About Me
  • Gender:Female
  • Location:Wisconsin. Where else? ;)
  • Interests:Reading, writing, playing video games and bird watching.
  • Joined: 23-November 12

Posted 30 November 2012 - 05:17 PM

There are a few scattered case reports of decreased libido with Isotretinoin treatment, but depression itself does cause loss of libido. People with severe acne are often depressed and experience such symptoms prior to taking the drug. Furthermore, people can become more depressed when taking such "drastic" medication.

I don't know about the guy on the show, but how much Isotretinoin did he take and for how long? Did he have clinical depression before the treatment? Was/is he taking anti-depressants? Are you?

#3 B552299G

B552299G

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 146
    Likes: 17
About Me
  • Gender:Male
  • Location:Northeast United States
  • Interests:I'm a senior in college studying finance. Love having a good time with my friends. I play guitar,love to golf, and played competitive Ice hockey growing up and through high school. I've accumulated quite a it of knowledge about acne and skincare along with general health over the past 4 years of battling acne. Been a loyal reader of acne.org for over 3 years now, and still learn new things from members everyday!
  • Joined: 14-August 09

Achievements

     

Posted 30 November 2012 - 06:36 PM

In my opinion, it's probably a phsycological side affect of lowered sex drive form the medication rather than a physical one. Low sex drive is a common side effect of depression so perhaps that's the correlation? Hard to say though. Anyone find any studies on this. I for one noticed no difference on accutane.

Started Clavaris 5/21/2012 for chin cysts and cystic acne on my back. I'm a 21yr old male with sensitive combination skin (extremely oily t-zone). Been on antibiotics for 18 months and remained fairly clear on my face but my back is still breaking out, and the antibiotic is losing affetiveness on face.

Month 1: 50 mg/day 5/21/2012
Month 2: 50 mg/day
Month 3: 60 mg/day
Month 4: 60 mg/day
Month 5: 60 mg/day
Month 6: 60 mg/day
FINISHED: 150 mg/kg

Routine: AM: - Acne.org cleanser

- DML Mousturizer
- Cetaphil Gentle Cleansing Bar
- Aquaphor on lips
- Cerave AM Mousturizer SPF 30 (when outside)

PM: - Acne.org cleanswer
- DML Mousturizer
- Aquaphor for lips
- Gillette Sensor excel w/ Acne.org Cleanser


Other: - No dairy(for digestive reasons and acne)
- Good, balanced diet (limited fried food and sugar)
- Heavy weight training 5x per week
- Fish Oil, Calcium, and Multivitamin Supplements


#4 Brownilocks

Brownilocks

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 164
    Gallery Images: 5
    Likes: 15
About Me
  • Gender:Female
  • Joined: 12-April 08

Achievements

     

Posted 06 December 2012 - 12:56 PM

Sounds crazy, but its had the opposite effect on me. I haven't seen much improvement yet in my skin, but my confidence has gone up a bit just by the fact that I'm positive that I'm on the road to permanent clearance. Makes the hubby much happier after 2 1/2 months of self loathing though, lol! Posted Image

#5 Michelle Reece

Michelle Reece

    Skin care fanatic and scientific stickler

  • Veteran Members
  • Posts & Likes
    Posts: 877
    Likes: 133
About Me
  • Gender:Female
  • Location:Wisconsin. Where else? ;)
  • Interests:Reading, writing, playing video games and bird watching.
  • Joined: 23-November 12

Posted 07 December 2012 - 11:36 PM

In my opinion, it's probably a phsycological side affect of lowered sex drive form the medication rather than a physical one. Low sex drive is a common side effect of depression so perhaps that's the correlation? Hard to say though. Anyone find any studies on this. I for one noticed no difference on accutane.


I just found a case report on six men with erectile dysfunction, but that is all. The authors thought it was either a correlation or a very rare side effect, but they couldn't rule out the latter. I don't know if there will be more investigators seriously tackling this subject anytime soon, though. Most of the new published research has been devoted to IBD, brain changes and the drug.




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users